Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 141, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2018, 10:13 AM MDT for Cherry County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 10:13 AM MDT (16:13 UTC)
- Expired
- Jun 13, 2018, 11:00 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:25 AM MDT | HAIL 1 | Cody, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 4.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WUUS53 KLBF 131613
SVRLBF
NEC031-131700-
/O.NEW.KLBF.SV.W.0141.180613T1613Z-180613T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1013 AM MDT WED JUN 13 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Cherry County in north central Nebraska...
* Until 1100 AM MDT.
* At 1013 AM MDT, a severe thunderstorm was located near Cody, or 27
miles southeast of Martin, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cody, Kilgore, Nenzel, Cody Lake and Eli.
This includes Highway 20 between mile markers 147 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4297 10087 4276 10135 4291 10150 4300 10137
4300 10090
TIME...MOT...LOC 1613Z 232DEG 19KT 4289 10135
HAIL...1.25IN
WIND...60MPH
$$
Jacobs2 follow-up statements
372
WWUS53 KLBF 131628
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1028 AM MDT WED JUN 13 2018
NEC031-131700-
/O.CON.KLBF.SV.W.0141.000000T0000Z-180613T1700Z/
Cherry NE-
1028 AM MDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
At 1027 AM MDT, a severe thunderstorm was located over Cody, or 31
miles southeast of Martin, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cody, Kilgore, Nenzel and Cody Lake.
This includes Highway 20 between mile markers 156 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4282 10121 4294 10133 4300 10127 4300 10090
4297 10087
TIME...MOT...LOC 1627Z 240DEG 22KT 4293 10121
HAIL...1.00IN
WIND...<50MPH
$$
Jacobs997
WWUS53 KLBF 131700
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1100 AM MDT WED JUN 13 2018
NEC031-131709-
/O.EXP.KLBF.SV.W.0141.000000T0000Z-180613T1700Z/
Cherry NE-
1100 AM MDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 1100 AM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail and heavy rain are still possible with this thunderstorm. An
additional strong storm is located north of Nenzel and moving
northeast at 35 mph.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4282 10121 4294 10133 4300 10127 4300 10090
4297 10087
TIME...MOT...LOC 1659Z 232DEG 19KT 4303 10104
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:18 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 5:18 AM MDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 618 AM CDT Wed Jun 13 2018 .SHORT TERM...(Today and tonight) Issued at 335 AM CDT Wed Jun 13 2018 For Wednesday...thunderstorms will be the main story across much of the forecast area. The best chance for thunderstorms will be late morning and early afternoon. Current thinking is that severe threat is low. However, the latest SPC guidance has included locations west of US-83 in a marginal risk. Therefore, the potential is there for some storms to reach severe criteria. By Wednesday evening, the thunderstorm potential will have shifted east and locations east of US-83 will have a chance to see a thunderstorm as well as some much needed rain. Heavy rain and localized flooding is not expected as these storms will be fairly fast moving and only a tenth or two of new rainfall is expected. With rain and clouds present much of the day, temperatures will remain on the cooler side once again. Overall highs will only rise into the low to mid 80s by Wednesday afternoon. All storm potential will have moved east of the forecast area by mid evening as high pressure begins to build back into the area. Overnight low temperatures drop into the low 60s. .LONG TERM...(Thursday through Tuesday) Issued at 335 AM CDT Wed Jun 13 2018 A dry start to the extended period is expected as surface high pressure continues to build and slide across the central US. In addition to drier weather, temperatures are also expected to rebound back into the 90s on Thursday and lasting through the weekend. Generally, high temperatures will be slightly cooler across the Pine Ridge region where highs only rise into the low to mid 80s. A weak system will bring another chance of some showers and thunderstorms to the western forecast area (west of US-83) on Friday night. At this time severe weather chances remain low. A better chance of storms arrives on Sunday night as a cold front drags across central Nebraska. Have put in likely PoPs for this timeframe as models seem to be in good agreement about this system. Severe weather looks possible on Sunday night as warm daytime temperatures combined with the front moving across the region and plenty of instability will produce a favorable environment for strong storms. Will continue to monitor this system over the next couple days. Rain and thunderstorm chances continue into the beginning of next week. However, shower development is still uncertain and only a low chance PoP is warranted at this time. After the passage of the cold front on temperatures will plummet across much of north central and western Nebraska. Highs will only rise into the low to mid 70s on Monday and mid to upper 70s on Tuesday. After several days of temperatures in the 90s, this will be a welcome relief from the heat. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 617 AM CDT Wed Jun 13 2018 Isolated showers or thunderstorms are moving across southwest Nebraska and are beginning to develop in western portions of north central Nebraska. This activity is mainly expected until 18z at the KLBF and KVTN terminals, although isolated afternoon or early evening storms are still possible. While ceilings will mainly remain VFR, MVFR ceilings do exist in portions of the panhandle and far southwest Nebraska. Otherwise, expect winds to remain southeast, with gusts up to 20 kts this afternoon and early evening across western Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Roberg
Hazardous weather outlook, Jun 13, 8:40 AM MDT, 1 hour 33 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service North Platte NE 940 AM CDT Wed Jun 13 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-141445- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 940 AM CDT Wed Jun 13 2018 /840 AM MDT Wed Jun 13 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated strong to briefly severe thunderstorms are expected today and this evening. The area of concern for strong storms generally covers all of western and north central Nebraska. Strong storms will be capable of hail up to nickel size and wind gusts to around 50 mph. The area of concern for severe thunderstorms is generally west of a line from Merriman and Broken Bow with the risk increasing late this afternoon and this evening along and south of Interstate 80. The hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated storms are possible Friday night through Saturday night, mainly across the northwest Sandhills. Thunderstorm activity is expected to become more widespread Sunday into Monday. Stay tuned to later forecasts regarding severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 13, 7:55 AM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 AM CDT WED JUN 13 2018
NEZ005-006-008-009-131445-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
855 AM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN ROCK...BROWN AND KEYA PAHA COUNTIES UNTIL 945 AM CDT...
At 854 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valentine to Long Pine. Movement was
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Valentine, Ainsworth, Springview, Long Pine, Johnstown, Norden, Wood
Lake, Burton, Hofeld Lake, Bobcat State Wildlife Management Area,
Moon Lake, Meadville, North River Trail, Sparks, Keller Park State
Recreation Area, Thomas Creek State Wildlife Management Area, Smith
Falls State Park, Pine Glen State Wildlife Refuge and Antelope Peak.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 197 and 254.
Highway 83 between mile markers 196 and 207.
Highway 12 between mile markers 1 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4284 9935 4224 9995 4268 10059 4300 10052
4300 9970
TIME...MOT...LOC 1354Z 202DEG 22KT 4288 10049 4254 9973
JacobsSpecial weather statement, Jun 13, 8:19 AM MDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service North Platte NE 919 AM CDT WED JUN 13 2018 NEZ005-006-008-094-131500- Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE- 919 AM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1000 AM CDT/900 AM MDT/... At 919 AM CDT/819 AM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles north of Valentine National Wildlife Refuge, or 15 miles south of Valentine, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, Kilgore, Johnstown, Valentine National Wildlife Refuge, Norden, Crookston, Wood Lake, North River Trail, Sparks, Smith Falls State Park, Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway 97 crossing the Niobrara River and Big Alkali Lake State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 173 and 233. Highway 97 between mile markers 123 and 141. Highway 83 between mile markers 181 and 222. Highway 12 between mile markers 1 and 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4262 9984 4242 10055 4299 10106 4300 10002 TIME...MOT...LOC 1419Z 259DEG 32KT 4266 10065 Jacobs
Special weather statement, Jun 13, 9:00 AM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service North Platte NE 1000 AM CDT WED JUN 13 2018 NEZ005-006-008>010-131545- Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE- 1000 AM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...NORTHERN ROCK...NORTHERN BROWN...WEST CENTRAL HOLT AND KEYA PAHA COUNTIES UNTIL 1045 AM CDT... At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Valentine to near Long Pine. Movement was east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Bassett, Springview, Stuart, Long Pine, Newport, Norden, Bobcat State Wildlife Management Area, Meadville, North River Trail, Sparks, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Smith Falls State Park, Pine Glen State Wildlife Refuge and Antelope Peak. This includes the following highways... Highway 183 between mile markers 178 and 224. Highway 20 between mile markers 248 and 282. Highway 83 between mile markers 217 and 222. Highway 12 between mile markers 2 and 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4259 9900 4249 9962 4300 10079 4300 9981 TIME...MOT...LOC 1500Z 268DEG 31KT 4285 10060 4253 9964 Jacobs
Special weather statement, Jun 13, 9:08 AM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
1008 AM CDT WED JUN 13 2018
NEZ005-094-131600-
Eastern Cherry NE-Western Cherry NE-
1008 AM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
1100 AM CDT/1000 AM MDT/...
At 1008 AM CDT/908 AM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Cody, or 24 miles southeast of Martin,
moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cody, Kilgore, Nenzel, Crookston, Cody Lake and Eli.
This includes Highway 20 between mile markers 146 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4294 10066 4274 10117 4294 10155 4300 10147
4300 10072
TIME...MOT...LOC 1508Z 232DEG 30KT 4292 10139Special weather statement, Jun 13, 10:09 AM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
1009 AM MDT WED JUN 13 2018
NEZ094-131645-
Western Cherry NE-
1009 AM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
1045 AM MDT...
At 1008 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cody, or 27 miles southeast of Martin, moving
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm. A second severe storm is currently north of Kilgore.
Locations impacted include...
Cody, Nenzel, Cody Lake and Eli.
This includes Highway 20 between mile markers 147 and 173.
LAT...LON 4293 10098 4274 10138 4289 10153 4300 10143
4300 10111
TIME...MOT...LOC 1608Z 232DEG 23KT 4286 10138
JacobsSpecial weather statement, Jun 13, 10:12 AM MDT, 1 minute before
Special Weather Statement National Weather Service North Platte NE 1112 AM CDT WED JUN 13 2018 NEZ010-131700- Holt NE- 1112 AM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL NOON CDT... At 1111 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles south of Atkinson to near Amelia. Movement was east at 45 mph. Dime size hail will be possible with these storms. Locations impacted include... O'neill, O'Neill, Ewing, Chambers, Page, Amelia, Inman, Knievels Corner and Goose Lake State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 303 and 328. Highway 281 between mile markers 159 and 185. LAT...LON 4209 9907 4242 9900 4254 9830 4211 9830 TIME...MOT...LOC 1611Z 262DEG 39KT 4236 9895 4217 9899 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:08 AM MDT | Special Weather Statement | LBF | Brown | 52 min |
| Jun 13, 7:55 AM MDT | Special Weather Statement | LBF | Brown, Keya Paha | 50 min |
| Jun 13, 8:19 AM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jun 13, 9:00 AM MDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Jun 13, 9:08 AM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Jun 13, 9:36 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jun 13, 10:09 AM MDT | Special Weather Statement | LBF | Cherry | 36 min |
| Jun 13, 10:12 AM MDT | Special Weather Statement | LBF | Holt | 48 min |
| Jun 13, 10:42 AM MDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Jun 13, 2:08 PM MDT | Special Weather Statement | LBF | Boyd | 37 min |
| Jun 13, 2:30 PM MDT | Special Weather Statement | LBF | Boyd | 15 min |
| Jun 13, 2:45 PM MDT | Special Weather Statement | LBF | Boyd | 30 min |
| Jun 13, 3:12 PM MDT | Special Weather Statement | LBF | Holt | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.